Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 17, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Sep 27, 2006, 4:09 AM CDT for 8 counties in South Dakota; Dixon County, Nebraska. It took effect at Sep 27, 2006, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2006, 4:09 AM CDT (09:09 UTC)
- In effect from
- Sep 27, 2006, 12:00 PM CDT
- Expired
- Sep 27, 2006, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
Counties Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Douglas County, SD, Gregory County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 270909 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 409 AM CDT WED SEP 27 2006 .A STRONG UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE STATE OF SOUTH DAKOTA THIS MORNING AND AFTERNOON. THIS SYSTEM WILL BE RESPONSIBLE FOR STRONG NORTHWEST WINDS ACROSS PORTIONS OF THE TRI STATE AREA THROUGH EARLY EVENING. THE STRONGEST WINDS WILL OCCUR IN AREAS ALONG AND WEST OF THE MISSOURI RIVER VALLEY REGION IN SOUTH DAKOTA. IF YOU ARE PLANNING ANY TRAVEL ACROSS THE TRI STATE AREA TODAY... BE PREPARED FOR STRONG NORTHWEST WINDS. ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE TRAVELING ALONG ANY EAST-WEST HIGHWAY. THESE STRONG WINDS CAN CAUSE A SUDDEN LOSS OF VEHICLE CONTROL...SO EXERCISE EXTREME CAUTION. SDZ050-057-058-063-064-271715- /O.NEW.KFSD.WI.Y.0017.060927T1700Z-060927T2100Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 409 AM CDT WED SEP 27 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON. NORTHWEST WINDS WILL BEGIN INCREASING THIS MORNING AND BY THIS AFTERNOON WILL BE QUITE STRONG. BY EARLY AFTERNOON...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE COMMON ACROSS THE AREA. THE WINDS ARE EXPECTED TO BEGIN TO SUBSIDE BY LATE THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ NEZ013-SDZ068>070-271715- /O.NEW.KFSD.WI.Y.0017.060927T1900Z-060928T0000Z/ DIXON-BON HOMME-YANKTON-CLAY- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION 409 AM CDT WED SEP 27 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL BEGIN INCREASING BY MID MORNING AND BY MID AFTERNOON WILL BE QUITE STRONG. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE COMMON ACROSS THE AREA THROUGH EARLY EVENING. THE WINDS ARE EXPECTED TO BEGIN TO SUBSIDE BY AROUND THE TIME OF THE SUN SETTING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ HEITKAMP
1 follow-up statement
000 WWUS73 KFSD 271459 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 959 AM CDT WED SEP 27 2006 .A STRONG UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE STATE OF SOUTH DAKOTA THIS MORNING AND AFTERNOON. THIS SYSTEM WILL BE RESPONSIBLE FOR STRONG NORTHWEST WINDS ACROSS PORTIONS OF THE TRI STATE AREA THROUGH EARLY EVENING. THE STRONGEST WINDS WILL OCCUR IN AREAS THROUGH SOUTH CENTRAL SOUTH DAKOTA. IF YOU ARE PLANNING ANY TRAVEL ACROSS THE TRI STATE AREA TODAY... BE PREPARED FOR STRONG NORTHWEST WINDS. ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE TRAVELING ALONG ANY EAST-WEST HIGHWAY. THESE STRONG WINDS CAN CAUSE A SUDDEN LOSS OF VEHICLE CONTROL...SO EXERCISE EXTREME CAUTION. NEZ013-SDZ068>070-271600- /O.CAN.KFSD.WI.Y.0017.060927T1900Z-060928T0000Z/ DIXON-BON HOMME-YANKTON-CLAY- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION 959 AM CDT WED SEP 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. WHILE IT WILL BECOME WINDY OVER THE AREA LATER THIS AFTERNOON...IT APPEARS THAT WIND SPEEDS WILL NOT REACH WIND ADVISORY CRITERIA. $$ SDZ050-057-058-063-064-272100- /O.CON.KFSD.WI.Y.0017.060927T1700Z-060927T2100Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 959 AM CDT WED SEP 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTHWEST WINDS WILL BEGIN INCREASING EARLY THIS AFTERNOON AND BECOME QUITE STRONG. BY MID AFTERNOON...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH WILL BE COMMON ACROSS THE AREA. THE WINDS ARE EXPECTED TO BEGIN TO SUBSIDE BY LATE THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 27, 4:05 AM CDT, 4 minutes earlier.
Area forecast discussion, Sep 27, 4:05 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
405 AM CDT WED SEP 27 2006
.DISCUSSION...
WINDS DROPPING OFF OVERNIGHT IN WAKE OF LEADING WAVE SLIDING THRU
NERN IA/SERN MN...WITH POCKETS OF CLEARING. HOWEVER...CLOUDS
INCREASING AGAIN RAPIDLY FROM W...IN ADVANCE OF VERY IMPRESSIVE WAVE
DIVING INTO ND THIS MORNING...WITH INITIALIZED 135 KT JET. THIS WL
BE MAIN SIGNIFICANT FEATURE FOR FCST IN SHORT TERM.
SATELLITE SUGGESTS THAT MDL PROGRESSION OF PCPN MAY BE A BIT SLOW...
BUT GOOD AGREEMENT ON LOCATION AND TIMING OF DYNAMIC TROP FEATURE
BETWEEN VARIOUS SHORT RANGE MDLS. SEE NO REASON NOT TO TAKE A NICE
CATEGORICAL BAND THRU HEART OF CWA FM NW TO SE ALONG TRACK OF MAIN
DIV Q. ALSO...SEE NO REASON NOT TO BRING BACK AT LEAST ISOLD TSRA
ON SUPPORT OF SIGNIFICANT DYNAMIC STRENGTH...FOCUSED LIFT...AND
MARGINAL TO WEAK ELEVATED INSTABILITY. NOT TO MENTION ONGOING TSRA
IN PARTS OF MT AND ND. IN FACT...THE FOCUSED LIFT MAY END UP WITH
AN EVOLUTION OF A QUICK MOVING SQUALL LINE OF SHOWERS AND STORMS...
FEATURING VERY GUSTY WINDS. STARTING TO SEE SFC REFLECTION OF UPR
WAVE NOW WITH BAGGINESS IN ND...AND WL BECOME BETTER AND BETTER
DEFINED AS MOVES SE TOWARD CWA. MAIN WNDS WL OCCUR WITH THE
SUBSIDENCE BEHIND THIS FEATURE. WHILE NAM HAS TENDENCY TO OVERDO
WINDS...THERE IS AGREEMENT IN STRONG PRESSURE RISES OF 4-7HPA 3H
PRESSURE RISES THIS AFTN. WITH LIKELIHOOD OF AT LEAST SOME GUSTS TO
45 MPH AS PRECIP MOVES BY ON THE SW FLANK OF DIGGING UPPER
CIRC...COORDINATED A WIND ADVISORY FOR MO VLY CORRIDOR FROM LATE
MORNING THRU AFTN. AS SAID...WL HAVE TO WATCH FOR THREAT OF LOW END
HI WIND WARNING IF SUBSIDENCE IN WAKE OF ORGANIZED CONVECTION CAN
BECOME SET UP.
SOME LINGERING PCPN IN FAR SE EARLY EVENING...WITH SUBSIDENCE LKLY
SHUTTING DOWN PCPN OVER THE REMAINDER OF THE AREA. WNDS LKLY TO REMAIN
QUITE COUPLED FROM I29 EAST OVERNIGHT WHERE MORE CLDS/GRADIENT...BUT
RIDGING INTO W ALONG WITH CLEARING SHUD HELP DIURNAL DROPOFF A BIT
MORE. RAISED LOWS A BIT IN THE E...AND DROPPED IN W...BUT WITHOUT MUCH
TEMP GRADIENT THRU LOWER ATMOSPHERE...WIND/CLOUD DISTRIBUTION LEFT
TO DEFINE TMPS.
THURSDAY REMAINS VERY COLD ALFT IN E AND SHUD LEAD TO SELF
DESTRUCTIVE SUNSHINE...WHERE ANY CLEARING DOES OCCUR LATER TONIGHT.
WL FCST MIXING TO ARND 825 HPA ON THE AVG.
SINCE THIS CURRENT WAVE HAS OPTED TO DIG FARTHER WWRD THAN EARLIER
FCSTS WOULD INDICATE...WONDER IF WAVE ON FRIDAY/FRI EVNG WL DO THE
SAME. ONLY NAM WOULD SUGGEST THIS AT TIME...WITH ALL OTHER SHORT
RANGE INFO GANGING UP AGAINST THIS SLN. MDLS TO FCST BEST MID LVL
GRADIENT TO SHIFT MOSTLY E OF CWA BY FRI MORNING AS LEADING WAVE
SLIDES PAST...BUT MAIN TROUGH DIGGING SWRD WL RETURN INTO CWA WITH
DISTINCT DIV Q BAND DURING AFTN. WL INTRODUCE THE LOWEST OF THE LOW
POPS TO COVER THIS THREAT. RAISED TMPS W AND S BETWEEN INFLUENCE OF
GOOD MIXING EITHER DUE TO PREFRONTAL SW AND POSTFRONTAL CAA.
LITTLE CHANGE TO EXTENDED RANGE...BUT DID NUDGE UP TMPS ON SUNDAY
AND MIXED CHANGES MONDAY TO ACCOUNT FOR POTENTIAL FRONTAL BNDRY
INTO WRN CWA LATER IN DAY.
&&
.AVIATION...
A FEW LOW CLOUDS WITH AN OCCASIONAL MVFR CIGS WILL OCCUR AROUND THE
AREA THIS MORNING. HOWEVER...MVFR CIGS WILL BECOME MORE WIDESPREAD
BY 15Z AS UPPER LEVEL STORM SYSTEM IMPINGES UPON THE AREA AND -SHRA
DEVELOP. MVFR CIGS AND VSBYS SHOULD BE QUITE COMMON ACROSS THE AREA
AFTER 16Z. NW WNDS WILL BE QUITE STRONG THIS AFTERNOON AS MENTIONED
ABOVE. CIGS WILL BE QUICKLY IMPROVING AFTER 00Z AS SYSTEM PULLS OFF
TO THE EAST.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NEZ013.
SD...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR SDZ068-SDZ069-SDZ070.
WIND ADVISORY FROM NOON TODAY TO 4 PM CDT THIS AFTERNOON FOR
SDZ050-SDZ057-SDZ058-SDZ063-SDZ064.
&&
CHAPMAN/HEITKAMPHazardous weather outlook, Sep 26, 10:48 AM CDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1048 AM CDT TUE SEP 26 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1048 AM CDT TUE SEP 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON INTO THIS EVENING FROM PORTIONS OF EAST CENTRAL SOUTH DAKOTA THROUGH SOUTHWEST MINNESOTA...AND THE GREAT LAKES AREA OF NORTHWEST IOWA. THE MAJORITY OF ANY STORMS THAT DEVELOP WILL NOT BE SEVERE. HOWEVER...AN ISOLATED STORM COULD PRODUCE NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH FROM MARSHALL TO JACKSON MINNESOTA. FIRE DANGER... THE RANGELAND FIRE DANGER WILL REACH THE VERY HIGH CATEGORY THIS AFTERNOON ACROSS SOUTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.